MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939407S0
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This medwatch report is being filed based on images received from the distributor on february 13, 2024, revealing fractured material.As received, the specimen consisted of one-1 each safari2 275cm sml crv 1pk returned coiled, loose without the dispenser assembly and double-bagged within "zip-lock" style poly biohazard pouches.Note, the distal tip was lodged within the j-straightener.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The images supplied by the distributor presented a fracture of the core wire and stretched coil wraps in the distal tip extending proximally from the j-straightener with the distal tip lodged within the j-straightener.The returned specimen presented a ductile, tensile overload of the core wire an unknown distance from the distal tip weld mass with concurrent stretched coil damage of 11.2 cm.The distal tip was lodged within the lumen of the j-straightener attachment 3.5cm from the distal tip of the j-straightener along with traces of dried blood.The specimen also presented an approximate length of 0.5 cm of kink/bend damage at the proximal aspect of the core wire fracture.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As indicated in the dfu, instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that handling factors have contributed to the event as reported.No patient information was provided.If there is any further relevant information provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: it was reported that: via ep per: description of the incident: the guidewire is peeled before being taken out of packaging.Number of patients or persons concerned: 1 number of devices concerned: 1 is this type of incident provided for in the package leaflet? of use of the manufacturer? no clinical consequences and current patient or person involved outcome: none.Actions taken for the patient regarding the md: new md used without problems.Via rep's email: - context : issue before inserting the device into the patient - notes: the safari was damaged (frayed) when taken out of the packaging responses to questions received on 31 august 2023: 1.Is there a close up image of the reported damage? no photo or image.2.Did the issue occur during removal of the safari2 guidewire from the dispenser hoop? yes, during removal from the dispenser hoop.3.The narrative indicates that a new md was used.Was the replacement md another safari2 device (same model or different model or non bsc product)? same product safari 2 4.What type of procedure was this for? tavi 5.What was the alternative method for completion of the procedure? change the device 6.There was no patient contact with the complaint device? no 7.When is the expected date of return? phamacist still waiting return pack 8.Could you clarify what was the damage that was noted? both peeled/detaching coating and a frayed/unraveled wire were reported? the only information i have from the customer is: the tip of the wire were totally peeled.13 february 2024- received notification that the complaint device was returning for evaluation.Images were provided with the notification.Based on the images, the event was determined to be reportable.
 
Additional Manufacturer Narrative
Correction to a previously submitted mdr to correct the brand name in section d1 and the catalog number and primary unique device identifier (udi) number in section d4.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key18738930
Report Number2126666-2024-00014
Device Sequence Number12570014
Product Code DQX
UDI-Device Identifier08714729887652
UDI-Public(01)08714729887652(17)260409(10)8239526
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2026
Device Model NumberH74939407S0
Device Catalogue NumberH74939407S0
Device Lot Number8239526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown